MDJunction - People Helping People
 
Ask a Question
10/23/2011 05:58 PM

I have posted this on other groups but I need help

mtadkins5
mtadkins5  
Posts: 206
Senior Member

I hope this don't sound awful but my 13 yr old daughter is absolutely driving me crazy! I don't know if it is something I should just except or what to do. She isn't been mean she just sooooooo hyper and does the silliest things sometimes. Now granted I feel I can handle the hyper better than the angry and depressed but it is tough. Is this something that medicine will never help or what? I am really doing my best to accept and understand this "beast" (Bipolar)but it is so tough. Here is a run down of the medicine we have tried and what she is on. If you truly are interested in learning more read my diary if you wish.

Depakote Er 250mg 1 pill in a.m. and 2 pills p.m.

Risperidone 1mg ½ pill in a.m. and 1 whole pill in p.m.

Clonidine .1mg 2 pills p.m. (for sleep)

We have tried in the past:

Geodon, Abilify, Lamictal, and Paxil

We just changed from Geodon to Risperidone last week.

I guess my main question is what are reasonable expectations I should have for medications? Thank you all in advance for your advice and input Smile

Reply

10/23/2011 06:11 PM
joycea
joycea  
Posts: 807
Senior Member

i can only answer to what i have experienced with my 5 yr old son, who is adhd, odd, and bp.

the respiradone drove him over the wall. he was given this because of weight loss with other meds.

the clonide did not seem to help at all.

he is now on abilify in the morning and at night, and trazadone at night to help him sleep. without it he may sleep 2 hrs a night, and the more tired he gets, the worse he acts. anger, rants, rages, fits, ect.

for the last 4 months, this medicines have been doing wonderful.

i have also found that he does not like change in his routine.

i know that my husband, who is also bp, can't tolerate antidepressants. they throw him into mania.

i hope that you will find the right meds and therapy to help your daughter. being a parent is the hardest job that i have ever had, and it makes it harder when our children have a mental illness.

be there for her, love her, just don't enable her. she has to know her limits, and be held responsible for her actions.

i wish you nothing but the best. hang in there.

God bless,

joyce


10/23/2011 07:20 PM
mtadkins5
mtadkins5  
Posts: 206
Senior Member

Thank you joycea! They took her of the Paxil because they said it may make her worse. They took her off the Abilify because that may have been why she was gaining weight. She isn't over weight but she was going through a growth spurt but not sure if it was totally the medicine. Geodon and Lamictal I guess they just didn't think they were working. She hasn't had any side affects to really mention from any of the medicine.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved